Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 139, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2012, 6:13 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2012, 6:13 PM MDT (00:13 UTC)
- Expired
- Jun 25, 2012, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:15 PM MDT | HAIL 1 | 12 N Hay Springs, NE | |
| Jun 25, 6:20 PM MDT | TSTM WND GST 60 | 13 N Hay Springs, NE | |
| Jun 25, 6:45 PM MDT | TSTM WND GST 60 | 17 N Rushville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2797 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
397
WUUS53 KLBF 260013
SVRLBF
NEC031-161-260100-
/O.NEW.KLBF.SV.W.0139.120626T0013Z-120626T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM MDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 700 PM MDT
* AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF METCALF STATE WILDLIFE MANAGEMENT AREA...OR 11 MILES
NORTHWEST OF HAY SPRINGS...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
METCALF STATE WILDLIFE MANAGEMENT AREA...INTERSECTION OF HIGHWAY 87
AND LARABEE ROAD...INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK
ROAD...HOOVER LAKE...HIGHWAY 87 MILE MARKER 70 AND HIGHWAY 27 MILE
MARKER 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4292 10280 4301 10259 4300 10191 4273 10277
4278 10278 4279 10280
TIME...MOT...LOC 0013Z 244DEG 44KT 4283 10277
WIND...HAIL 60MPH 1.00IN
$$
SPRINGER2 follow-up statements
165
WWUS53 KLBF 260038
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
738 PM CDT MON JUN 25 2012
NEC031-161-260100-
/O.CON.KLBF.SV.W.0139.000000T0000Z-120626T0100Z/
SHERIDAN NE-CHERRY NE-
638 PM MDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN CHERRY AND NORTHERN SHERIDAN COUNTIES UNTIL 700 PM
MDT...
AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...OR 7 MILES SOUTH OF
PINE RIDGE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HOOVER LAKE AND HIGHWAY 27 MILE MARKER 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4292 10280 4301 10259 4300 10191 4273 10277
4278 10278 4279 10280
TIME...MOT...LOC 0039Z 240DEG 38KT 4296 10250
WIND...HAIL 70MPH 1.00IN
$$
SPRINGER989
WWUS53 KLBF 260103
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 PM CDT MON JUN 25 2012
NEC031-161-260112-
/O.EXP.KLBF.SV.W.0139.000000T0000Z-120626T0100Z/
SHERIDAN NE-CHERRY NE-
703 PM MDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN CHERRY
AND NORTHERN SHERIDAN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
SHERIDAN COUNTY. ANOTHER THUNDERSTORM IN NORTHWEST SHERIDAN COUNTY
COULD INTENSIFY.
LAT...LON 4292 10280 4301 10259 4300 10191 4273 10277
4278 10278 4279 10280
TIME...MOT...LOC 0038Z 240DEG 38KT 4295 10251
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:35 PM MDT, 38 minutes earlier.
Area forecast discussion, Jun 25, 5:35 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 635 PM CDT MON JUN 25 2012 .AVIATION... HIGH AMOUNTS OF MOISTURE IN THE BOUNDARY LAYER WILL BE SEEN AGAIN WEDNESDAY MORNING NORTH AND EAST OF WARM FRONT WHICH WILL BEGIN TO MOVE NORTH DURING THE NIGHT. AS FOR KLBF AND KVTN...IFR CONDITIONS WILL BE POSSIBLE. AT KLBF...BR WILL BE POSSIBLE STARTING AROUND 6Z...WITH VISBYS AS LOW AS 2SM BY EARLY MORNING. A LOW STRATUS DECK IS MORE LIKELY AT KVTN...WITH CIGS NEARING 700 FEET AROUND 08Z. FG AND LESS THAN 1SM VISBYS WILL BE POSSIBLE AT BOTH TAF SITES OVERNIGHT AND INTO THE EARLY MORNING HOURS...HOWEVER WILL LEAVE OUT ANY MENTION OF FG FOR THIS TAF ISSUANCE DUE TO MODEL UNCERTAINTY AND ELEVATED NOCTURNAL WIND SPEEDS. THIS MAY NEED TO BE UPDATED AT 06Z. WARM FRONT IS FORECASTED TO CLEAR KLBF AND KVTN BY 16Z TOMORROW...WITH VFR CONDITIONS AND GUSTY SOUTH WINDS EXPECTED FOR THE REMAINDER OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 325 PM CDT MON JUN 25 2012/ DISCUSSION... SHORT TERM...UNSEASONABLY WARM CONDITIONS WILL CONTINUE INTO TOMORROW WHEN TRIPLE DIGIT HIGH TEMPERATURES ARE EXPECTED IN MANY CENTRAL NEBRASKA LOCATIONS. RECORD HIGHS MAY BE SET...WITH THE NORTH PLATTE RECORD OF 101 HAVING THE POSSIBILITY OF BEING BROKEN. CURRENTLY...AN UPPER LEVEL HIGH RESIDES IN THE CENTER OF THE U.S. WITH AN UPPER LEVEL LOW JUST OFF THE COAST OF OREGON. THIS UPPER LEVEL LOW WILL MOVE NORTHEAST ACROSS THE NORTHERN ROCKIES INTO CANADA...DRAWING WARMER AIR NORTHWARD. AFTER SOME LOW CLOUDS AND POSSIBLY LIGHT FOG TOMORROW MORNING IN THE EAST...EXPECT TEMPERATURES TO RISE TO OVER 100 DEGREES IN ADVANCE OF THIS FEATURE. DRIER AIR WILL PUSH INTO THE AREA AS WELL...WITH DEW POINT TEMPERATURES ABOUT 20 TO 30 DEGREES LOWER THAN TODAY. THESE DRY AND HOT CONDITIONS WILL COMBINE WITH GUSTY SOUTHERLY WINDS TO INCREASE FIRE DANGER TOMORROW AFTERNOON. REGARDING THE HEAT...HAVE GONE WITH A HEAT ADVISORY FOR THE CENTRAL ZONES TOMORROW AS HEAT INDICES WILL BE AROUND 100 TO 105 DESPITE THE DRIER AIR. BY WEDNESDAY MORNING...THE COLD FRONT WILL BE THROUGH THE AREA...BUT IS EXPECTED TO ONLY COOL TEMPERATURES BACK DOWN TO THE 90S IN MOST LOCATIONS. LONG TERM...A WEAK AND RELATIVELY ZONAL FLOW ALOFT IS EXPECTED OVER THE REGION TOWARD THE END OF THE WEEK. DEPENDING ON THE TIMING OF DISTURBANCES...IT APPEARS AS THOUGH THERE WILL BE THE CHANCE FOR SOME AFTERNOON THUNDERSTORM DEVELOPMENT TOWARD THE END OF THE WEEK...PRIMARILY FRIDAY. THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL PATTERN. TEMPERATURES ARE STILL EXPECTED TO BE ABOVE NORMAL. FIRE WEATHER... HOT TEMPERATURES RISING INTO THE UPPER 90S AND LOW 100S WILL COMBINE WITH DRY AIR PUSHING ACROSS WESTERN NEBRASKA TO DROP RELATIVE HUMIDITY TO VALUES LESS THAN 15 PERCENT IN AREAS ALONG AND WEST OF HIGHWAY 83. IN ADDITION...WINDS ARE EXPECTED TO BLOW AT 15 TO 20 MPH WITH GUSTS TO 30 MPH IN LOCATIONS ALONG AND EAST OF A LINE FROM CODY TO MULLEN TO SUTHERLAND TO WAUNETA. LOCATIONS IN THE NORTH TO SOUTH CORRIDOR BETWEEN THESE TWO LINES LOOK TO SEE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR DUE TO THE LOW RELATIVE HUMIDITY...BREEZY WINDS...HOT TEMPERATURES...AND DRY FUELS. FOR THE HIGH THREAT OF CRITICAL FIRE CONDITIONS...A FIRE WEATHER WATCH WILL BE ISSUED FOR THE AREAS ABOVE INCLUDED IN ZONES 208/206/210/219 FOR TUESDAY AFTERNOON AND EARLY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ204-210. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR NEZ206-208-210-219. HEAT ADVISORY FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR NEZ004>006-008-023>026-035>037-057>059-069>071-094. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ059-070-071. && AVIATION...MARTIN SHORT TERM/EXTENDED...KNUTSVIG FIRE WEATHER...BROOKS
Hazardous weather outlook, Jun 25, 2:59 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT MON JUN 25 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-262100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 359 PM CDT MON JUN 25 2012 /259 PM MDT MON JUN 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. TEMPERATURES IN THE 90S AND HIGH HUMIDITY WILL CAUSE HEAT INDEX VALUES NEAR 100 DEGREES THROUGH THIS EVENING ACROSS FRONTIER...HAYES...AND LINCOLN COUNTY. DRY AIR SPREADING INTO SOUTHWEST NEBRASKA WILL CAUSE RELATIVE HUMIDITY TO DROP TO AROUND 15 PERCENT IN LOCATIONS WEST OF A LINE FROM ANTIOCH TO OGALLALA TO IMPERIAL. WINDS IN THESE AREAS WILL GUST TO AROUND 25 MPH THROUGH THIS EVENING...WHICH COMBINED WITH THE LOW RELATIVE HUMIDITY WILL CAUSE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXTREME HEAT IS EXPECTED TO SPREAD NORTHWARD TUESDAY WITH MANY LOCATIONS REACHING HIGHS ABOVE 100 DEGREES...WITH SOME AREAS EXCEEDING 105 DEGREES ACROSS WESTERN NEBRASKA. WIDESPREAD DANGEROUS HEAT INDEX READINGS ARE LIKELY ON TUESDAY...GENERALLY EAST OF A CLINTON TO OGALLALA TO IMPERIAL LINE. CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE ON TUESDAY OVER WESTERN AND INTO CENTRAL NEBRASKA...MAINLY ALONG AND WEST OF HIGHWAY 83 AND EAST OF HIGHWAY 61. LITTLE OR NO PRECIPITATION IS EXPECTED THROUGH THIS WEEKEND...SO VERY DRY CONDITIONS ARE LIKELY AS WELL. THIS WILL BRING A CONTINUED RISK OF RANGE FIRE TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
In the hours before
Special weather statement, Jun 25, 6:01 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 701 PM CDT MON JUN 25 2012 NEZ004-260045- SHERIDAN NE- 601 PM MDT MON JUN 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 645 PM MDT... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...OR 18 MILES WEST OF HAY SPRINGS... MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... METCALF STATE WILDLIFE MANAGEMENT AREA... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... HIGHWAY 87 MILE MARKER 70... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 58 min |
| Jun 26, 3:18 AM MDT | Red Flag Warning | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 14 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.